Alert archive / Texas / River Flood Warnings in 2018

River Flood Warning 55, NWS Houston/Galveston, TX

October 25, 2018Brazoria County, Fort Bend County, Texas

NWS Houston/Galveston, TX issued this river flood warning at Oct 25, 2018, 9:36 AM CDT for Brazoria County, Fort Bend County, Texas. It took effect at Oct 25, 2018, 7:00 PM CDT. It was in force for 16 hr.

The area

The counties it named.

The facts

Issued
Oct 25, 2018, 9:36 AM CDT (14:36 UTC)
In effect from
Oct 25, 2018, 7:00 PM CDT
Expired
Oct 26, 2018, 10:34 AM CDT
In force
16 hr
Issued by
NWS Houston/Galveston, TX
Area
Storm-based polygon
Flood severity
Minor

Counties Brazoria County, TX, Fort Bend County, TX

The radar

The Houston radar (KHGX), 53 km from the middle of the area, began a volume at 14:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Brazos River near Rosharon (ROST2). The gauge peaked at 42.96 ft at Oct 25, 2018, 5:00 PM CDT.

actionminormoderate404510/2510/2610/27
Action stage
40 ft
Minor stage
43 ft
Moderate stage
47 ft
Major stage
51.3 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 08116650, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Houston/Galveston, TX wrote its last area forecast discussion before this river flood warning went out at Oct 25, 3:54 AM CDT, 5 hours 42 minutes earlier.

Area forecast discussion, Oct 25, 3:54 AM CDT, 5 hours 42 minutes before
Area Forecast Discussion
National Weather Service Houston/Galveston TX
354 AM CDT Thu Oct 25 2018

.DISCUSSION...
Any lingering rain from yesterday's storm system will move
off to the east and out of our area this morning. Clouds
are expected to linger around for most of the area during
the day, and this in combination with northwest winds will
help to keep today's highs some 5 to 10 degrees below normal.
Still looking at a quiet end of the week and weekend with
surface high pressure in/around the area. Expect to see
highs warm into the 80s over the weekend with light southwest
to west winds in place. A Sunday night thru Monday morning
cold front will help to bring the highs back down a little at
the start of next week, but warming temperatures can be
expected beginning on Tuesday as high pressure moves off to
the east and an onshore flow sets up. With the warmer
temperatures comes our next rain chances on Wednesday and
Thursday as the next system and associated front moves
eastward across the state.  42
&&

.MARINE...
Observed water levels are still running ~3.3ft MLLW along the upper
Tx coast. These levels will produce minor overwash on the Highway
87/124 intersection so will go w/ beach hazard statement to
incorporate water levels & rip currents until 7am which should get
us thru the next high tide cycle (~4am). Improving conditions and
lowering surf can be expected thereafter w/ nw flow in place. NW
winds should begin picking up to around 15 kt this morning. Moderate
NNW/NW flow will persist into Fri night as high pressure builds into
the region. May need the caution flags at times. Otherwise, gradient
weakens and winds/seas further diminish this weekend as the high
makes its way into the NW Gulf. Increasing onshore winds and
building seas can be expected early/mid next week. 47

&&

.AVIATION...
LIFR/IFR ceilings should persist into the mid morning hours until we
start seeing some very slow improvement through the day. Clouds
should scatter out and conditions trend toward VFR late in the
afternoon. Though a drier airmass will be filtering in...we'll need
to watch the possibility for some patchy shallow fog development
considering clearing skies and wet ground in place. 47

&&

.PRELIMINARY POINT TEMPS/POPS...
College Station (CLL)      68  54  76  55  80 /  10   0   0   0   0
Houston (IAH)              71  55  75  57  80 /  10   0   0   0   0
Galveston (GLS)            72  61  74  64  77 /  10   0   0   0   0

&&

.HGX WATCHES/WARNINGS/ADVISORIES...
TX...NONE.

GM...NONE.
&&
Hazardous weather outlook, Oct 25, 3:54 AM CDT, 5 hours 42 minutes before
Hazardous Weather Outlook
National Weather Service Houston/Galveston TX
354 AM CDT Thu Oct 25 2018

GMZ330-335-350-355-370-375-TXZ163-164-176>179-195>200-210>214-226-
227-235>238-300-313-335>338-436>438-261200-
Austin-Brazoria Islands-Brazos-Burleson-Chambers-Coastal Brazoria-
Coastal Galveston-Coastal Harris-Coastal Jackson-
Coastal Matagorda-
Coastal waters from Freeport to Matagorda Ship Channel TX out
20 NM-Coastal waters from High Island to Freeport TX out 20 NM-
Colorado-Fort Bend-Galveston Bay-
Galveston Island and Bolivar Peninsula-Grimes-Houston-
Inland Brazoria-Inland Galveston-Inland Harris-Inland Jackson-
Inland Matagorda-Madison-Matagorda Bay-Matagorda Islands-
Montgomery-Northern Liberty-Polk-San Jacinto-Southern Liberty-
Trinity-Walker-Waller-Washington-
Waters from Freeport to Matagorda Ship Channel TX from 20 to
60 NM-Waters from High Island to Freeport TX from 20 to 60 NM-
Wharton-
354 AM CDT Thu Oct 25 2018

This hazardous weather outlook is for portions of Southeast Texas.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

The office that day

Everything else NWS Houston/Galveston, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 24, 7:26 PM CDTAreal Flood AdvisoryHGXBrazoria, Galveston, Harris64 min
Oct 24, 7:45 PM CDTFlash Flood WarningHGXBrazoria, Galveston, Harris90 min
Oct 24, 7:52 PM CDTSpecial Marine WarningHGX38 min
Oct 24, 8:22 PM CDTSpecial Marine WarningHGX38 min
Oct 24, 8:24 PM CDTSpecial Weather StatementHGXGalveston51 min
Oct 24, 8:33 PM CDTAreal Flood AdvisoryHGXGalveston117 min
Oct 24, 8:59 PM CDTSpecial Marine WarningHGX31 min
Oct 24, 9:11 PM CDTAreal Flood WarningHGXBrazoria, Galveston64 min
Oct 24, 9:15 PM CDTSpecial Weather StatementHGXGalveston30 min
Oct 24, 9:30 PM CDTFlash Flood WarningHGXGalveston2 hr
Oct 24, 9:55 PM CDTSpecial Marine WarningHGX50 min
Oct 24, 10:37 PM CDTAreal Flood AdvisoryHGXGalveston3 hr
Oct 24, 11:15 PM CDTAreal Flood AdvisoryHGXChambers, Galveston, Liberty2 hr
Oct 25, 4:40 AM CDTBeach Hazards StatementHGXGalveston2 hr

Nearby

River Flood Warnings in Texas, 2018Every river flood warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.